Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 100, NWS Tallahassee, FL

July 14, 2000Berrien County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2000, 5:28 PM EDT for Berrien County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 14, 2000, 5:28 PM EDT (21:28 UTC)
Expired
Jul 14, 2000, 6:00 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Berrien County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1942 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1942 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 142129
SVRTLH
GAC019-142200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BERRIEN COUNTY IN GEORGIA
  
* UNTIL 600 PM EDT

* AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES     
  NORTH OF ALAPAHA...MOVING EAST SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALAPAHA BY 530 PM EDT
  GLORY BY 535 PM EDT
  BANNOCKBURN BY 545 PM EDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3152 8318 3136 8328 3119 8285 3140 8276

JAMVSKI
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:40 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 14, 2:40 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT FRI JUL 14 2000

FORECAST CHALLENGES -- RAIN CHANCES AND HEAT ADVISORY CONDITIONS.

--CURRENTLY--
WATER VAPOR IMAGES SHOW SUBSIDENCE SPREADING S OVER MS/AL/GA. 12Z
BMX SOUNDING SHOWED PWAT VALUES DOWN TO 1.37" IN ASSOCIATION WITH
THIS DRYING. SURFACE DATA SHOW BROAD E-W TROUGH OVER NRN CWA WITH
GOOD ISOBAR PACKING AND BRISK WLY WINDS OVER THE COASTAL WATERS.
THESE WINDS HAVE FED HIGH THETA-E AIR INTO STRONG...PERSISTENT
THUNDERSTORM COMPLEXES OVER OUR COASTAL WATERS MAINLY E OF
APALACHICOLA.

--FORECAST--
EXTRAPOLATION TAKES LEADING EDGE OF SUBSIDENCE ON W/V IMAGES TO OUR
COAST BY 03-04Z. 12Z ETA GENERATES AREA OF PRECIP OVER FL BIG BEND
TONIGHT AS ASSOCIATED SURFACE BOUNDARY PUSHES TO COAST. WILL MENTION
SLIGHT CHANCE POPS FOR COASTAL AREAS TONIGHT.

LATEST GUIDANCE TEMPERATURES FOR SATURDAY AFTERNOON ARE QUITE HIGH.
A FORECAST HIGH AROUND 100F AT TLH COMBINED WITH A DEWPOINT IN THE
LOW 70S TRANSLATES INTO A HEAT INDEX OVER 110. WILL LET MIDNIGHT
SHIFT DECIDE IF/WHERE A HEAT ADVISORY NEEDS TO BE ISSUED. FOR NOW...
WILL MENTION EXPECTED HEAT INDEX VALUES IN ZONES AND ISSUE AN
UPDATED HAZARDOUS WEATHER OUTLOOK. SUNDAY LOOKS COOLER AS LOWER
THICKNESS VALUES ASSOCIATED WITH STRONG CLOSED UPPER LOW OVER THE
ERN USA BEGIN TO SPREAD OVER THE CWA.

MARINE - W TPA BUOY SHOWS WINDS DECREASING TO 15 KT RANGE...BUT
MODELS PROG CONTINUED TIGHT PRESSURE GRADIENT THROUGH THE PERIOD.
WILL KEEP EXERCISE CAUTION CRITERIA FOR AT LEAST OUTER WATERS.
EXPECT GOOD COVERAGE OF THUNDERSTORMS OVER WATERS TONIGHT...TAPERING
OFF DURING THE DAY SATURDAY.

FIRE WEATHER - HOT TEMPERATURES AND RESULTING LOW RH VALUES JUSTIFY
A FIRE WEATHER WATCH FOR THE INLAND ZONES OF THE ERN FL PANHANDLE
SATURDAY AFTERNOON.

EXTENDED (SUNDAY NIGHT THROUGH WEDNESDAY) - MRF STILL WETTEST MEDIUM
RANGE MODEL WITH AN UPPER LOW PROGGED TO TRACK W OVER THE CWA. OTHER
MODELS LESS OPTIMISTIC...SO WILL KEEP CHANCE POPS INTACT ALONG WITH
CLIMO TEMPERATURES.

PRELIMINARY NUMBERS...
TLH  073/098 069/095  21-2
PFN  078/095 078/093  21-2
DHN  073/10T0 073/095  -00-
ABY  073/097 071/095  -00-
VLD  073/097 072/095  -0--

.TLH...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH SATURDAY AFTN FOR FLZ007-009>011-013.

TJT

In the hours before

Local storm report, Jul 14, 1:05 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM EDT FRI JUL 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    EAST PELHAM                GA  WIND DAMAGE
07/13/00   MITCHELL                       NUMEROUS TREES AND POWER
                                          LINES DOWN ON HOMES IN A
                                          THREE BnLOCK AREA. REPORTED
                                          BY PELHAM JOURNAL
                                          NEWSPAPER.
Special weather statement, Jul 14, 5:00 PM EDT, 28 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-142300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EDT FRI JUL 14 2000

...HOT AND HUMID CONDITIONS ARE EXPECTED SATURDAY...
...SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT...

TEMPERATURES NEAR 100 DEGREES COMBINED WITH HIGH RELATIVE HUMIDITIES
ARE EXPECTED TO OCCUR SATURDAY...RESULTING IN AFTERNOON HEAT INDICES
IN EXCESS OF 110 DEGREES OVER PARTS OF THE FLORIDA BIG BEND AND
EASTERN PANHANDLE. ELSEWHERE ACROSS THE OUTLOOK AREA...UNSEASONABLY
TEMPERATURES WILL RESULT IN HEAT INDICES OF AT LEAST 105.

PROLONGED EXPOSURE TO SUCH HIGH TEMPERATURES AND HUMIDITIES COMBINED
WITH STRENUOUS PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT
STROKE. YOUNG CHILDREN...ELDERLY...AND PERSONS WITH HEART CONDITIONS
ARE MOST SUSCEPTIBLE. STRENUOUS PHYSICAL ACTIVITIES SHOULD BE
REDUCED...ELIMINATED...OR RESCHEDULED FOR THE EARLY MORNING OR LATE
EVENING HOURS.

A HEAT ADVISORY MAY BE ISSUED FOR SATURDAY BY THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE IF THESE CONDITIONS CONTINUE TO LOOK LIKELY
TO OCCUR.

SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT AS WEST WINDS OF 15 TO
20 KNOTS ARE EXPECTED TO OCCUR ALONG WITH SEAS OF 3 TO 5 FEET IN THE
COASTAL WATERS BEYOND 20 NAUTICAL MILES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR
TUNE INTO NOAA WEATHER RADIO.

TJT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:00 PM EDTSevere Thunderstorm WarningTAEBerrien30 min
Jul 14, 7:05 PM EDTSevere Thunderstorm WarningTAEBrooks, Cook, Lowndes30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.